# SDR 2021FA0000422

- Difficulty date: December 22, 2021
- Submitted: December 23, 2021
- Operation: General aviation
- Aircraft: N57825
- Make and model: Mooney M20
- Aircraft serial: 250849
- System (JASC): 7430 · Ignition Switching
- Part: Ignition Switch
- Part number: EA13000
- Condition: Inadequate
- Location: Instrument Panel
- Stage of operation: TX
- How discovered: V
- Nature of condition: P
- Precautionary procedure: O, H

## Discrepancy

I HAVE A NEWLY INSTALLED ELECTRONIC IGNITION SYSTEM (EIS), ELECTROAIR EIS-61000. ALONG WITH THE EIS I HAD A NEW IGNITION AND STARTER SWITCH KIT WHICH REPLACES THE TRADITIONAL KEY MAGNETO AND STARTER SWITCH. THE SWITCH ASSEMBLY IS INSTALLED AT THE BOTTOM, LEFT EDGE OF THE PANEL. IT IS DIFFICULT TO SEE THE SWITCH AND VERY EASY TO NOT SEE THE POSITION OF THE SWITCH, PARTICULARLY ANYTIME THERE IS A LACK OF DIRECT, BRIGHT LIGHT. AFTER SHUTTING DOWN THE ENGINE BY PULLING THE MIXTURE CONTROL, BECAUSE THERE IS NO NEED TO REMOVE A KEY, IT IS VERY EASY TO LEAVE THE MAG AND EIS SWITCHES IN THE ON POSITION. TURNING THE PROP TO MOVE IT FOR ATTACHING A TUG, ETC., COULD POSSIBLY START THE ENGINE AS THE IGNITION SYSTEM IS STILL ON, THOUGH WITH THE MIXTURE FULLY LEANED, IT DOES SLIGHTLY MITIGATE THE RISK. EACH OF THE TWO SWITCHES SHOULD HAVE AN LED LIGHT INDICATING THE SWITCH, FURTHER THESE INDICATOR LIGHTS ON THE SWITCHES SHOULD NOT BE POWERED BY THE SWITCHED BUS BUT SHOULD ALWAYS BE HOT.
